6 doctors weighed in:

As of the last 7 months when I drink coffee I get diarrhea, why?

6 doctors weighed in
Cole Livingston
Emergency Medicine
3 doctors agree

In brief: Coffee does that.

One of the side effects of caffeine intake is increased bowel motility.
If your intestines are moving the food you eat too quickly through your large bowel, the large bowel does not have enough time to absorb water from your stools, so it leaves the body as diarrhea. The quickest fix would be to reduce your caffeine intake, and eat more fiber in the form of fruits and vegetables.

In brief: Coffee does that.

One of the side effects of caffeine intake is increased bowel motility.
If your intestines are moving the food you eat too quickly through your large bowel, the large bowel does not have enough time to absorb water from your stools, so it leaves the body as diarrhea. The quickest fix would be to reduce your caffeine intake, and eat more fiber in the form of fruits and vegetables.
Cole Livingston
Cole Livingston
Answer assisted by Cole Livingston, Medical Student
Thank
Dr. Kenneth Mirkin
Internal Medicine - Gastroenterology
2 doctors agree

In brief: Coffee a stimulant

Caffeine often causes diarrhea as it stimulates intestinal motility.

In brief: Coffee a stimulant

Caffeine often causes diarrhea as it stimulates intestinal motility.
Dr. Kenneth Mirkin
Dr. Kenneth Mirkin
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors